husband medications dont seem to work
Posted 23 October 2013 - 09:31 AM
Posted 02 November 2013 - 04:07 PM
i'm newly diagnosed ( this spring ), and have been noticing new symptoms more rapidly than in the 10 years i started with it. it progressed very, very slowly. the freezing thing has happened to most of the people i have read on here. i'm only on mirapex at present, quite a large dose, but it helps with everything but what STRESS brings on. when i'm home and quiet, just living my life under the trees in this small, totally windowed studio, i can just open all the french doors, look out at all the trees, and just be calm for days. mild symptoms, mostly stuttering, walking all wrong, tripping, little steps, and frozen arms. one little step, even here at home, takes me several seconds to address the damn thing. holding on to something really helps. as i was saying, stress can get everything 100 times worse, if not even further. i can fall, i shake everywhere, i freeze up, my head bounces around like crazy, everything gets bad. so for me, stress is the biggest trigger i have. i doubt that was helpful because our meds are so different, but yes, stress kills me.....all different kinds. good luck
Posted 18 November 2013 - 07:59 PM
I'm sorry but that does seem quick as far as I know.........
I noticed my first symptoms when I was 32.....
It's been progressing ever since.....
I didn't start freezing until I was about 47 or so.........
When it happens to me I wiggle my toes and the freezing stops.........
Good luck and God bless............
Posted 09 January 2014 - 12:02 AM
Great comment that Mirapex works for everything except Stress. Nine months since diagnosis and really Stress is the primary challenge. My mantra every day is to cut back at work, but it takes time to learn to say no. I guess that is the benefit of disclosing.
Posted 09 January 2014 - 09:06 AM
Did these symptoms start after any changes in medications? I ask because my husband didn't do well on Mirapex. He didn't have freezing but simply was much "worse". We, of course, thought it was his PD progressing rapidly. He has an excellent MDS which recognized the problem and got him off the medicine. It took another six weeks or so for me to feel he really was " back". Another question would be whether your husband is seeing an MDS. If not, you might think about finding one. In fact, when anyone asks me what I've learned in this journey with PD, I say "Run, don't walk to the best Movement Disorder Specialist you can find". Good luck in your journey. You've come to a good place to get support and answers.
One more thing, you might post a question about the medicines in Ask the Doctor forum.
Posted 10 January 2014 - 12:59 PM
I have been taking Mirapex ER 3mg for three months and have had no relief of my symptoms and I am getting worse. I don't think this is the medication for me.
Golden01, What did your husband's MDS say was the problem and what did he end up prescribing?
Posted 10 January 2014 - 04:41 PM
She simply said the Mirapex clearly wasn't working for him (he was much worse than before he started). She put him back on his old medicines - Amantadine, Azilect, and Artane. He felt like he had "flu-like" symptoms, he was very tired, and his affect became very "flat". It wasn't that the PD symptoms got worse (tremor, etc., stayed about the same, certainly did not improve), he was just "sicker". Again, it took about six weeks after he stopped for me to feel he was "back". I remember it because he cracked a joke and laughed. It is interesting as we look back, there are things that he simply does not remember about that time (things that were important and it seems that he would remember the situations). I think his memory was really affected.
Posted 11 January 2014 - 01:42 PM
could you all request to use sinemet or sinemet cr. My neuro. gave me this right away, and I was nauseous for the first few weeks but once I got the not eating certain foods right away this went away, every once in a while I get in a hurry and mess up, but I have heard that this is the best medication, I don't know forsure but it might be something to ask your drs. Best of luck, it stinks when you are trying to figure out what will work and not getting answers. Bless you all, Sarahjo
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users